Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 39, NWS Gaylord, MI

July 15, 2015

NWS Gaylord, MI issued this small craft advisory at Jul 15, 2015, 2:31 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2015, 2:31 AM EDT (06:31 UTC)
Expired
Jul 15, 2015, 10:16 AM EDT
In force
8 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WHUS73 KAPX 150631
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
231 AM EDT WED JUL 15 2015

LHZ348-151200-
/O.NEW.KAPX.SC.Y.0039.150715T0631Z-150715T1200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
231 AM EDT WED JUL 15 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-151445-
/O.NEW.KAPX.SC.Y.0039.150715T0631Z-150715T1500Z/
STURGEON POINT TO ALABASTER MI-
231 AM EDT WED JUL 15 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
1 follow-up statement
000 
WHUS73 KAPX 151416
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1016 AM EDT WED JUL 15 2015

LHZ349-151530-
/O.CAN.KAPX.SC.Y.0039.000000T0000Z-150715T1500Z/
STURGEON POINT TO ALABASTER MI-
1016 AM EDT WED JUL 15 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 10:51 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 14, 10:51 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1051 PM EDT TUE JUL 14 2015

.UPDATE...
ISSUED AT 1051 PM EDT TUE JUL 14 2015

SKIES HAVE CLEARED ACROSS MOST OF OUR CWA LATE THIS EVENING. LAST
VESTIGES OF OUR LOW CLOUD DECK ARE CURRENTLY EXITING OUR FAR SRN
CWA ATTM. GUSTY NORTHERLY WINDS HAVE DIMINISHED WITH SUNSET AND IN
RESPONSE TO HIGH PRESSURE BUILDING INTO THE WRN GREAT LAKES
REGION. THE REMAINDER OF THE NIGHT WILL FEATURE CLEAR SKIES...COOL
TEMPS AND NORTH WINDS AOB 10 KTS.

&&

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 326 PM EDT TUE JUL 14 2015

HIGH IMPACT WEATHER POTENTIAL...NONE.

THE AFTERNOON HAS TURNED OUT TO BE A BIT SLOPPIER/SLUDGIER THAN
EARLIER ANTICIPATED. STRATUS AND SCT SHRA CONTINUE ACROSS A GOOD
PORTION OF NE AND N CENTRAL LOWER MI. HOWEVER...AN END TO THIS IS IN
SIGHT. PARTIAL CLEARING HAS TAKEN PLACE OVER EASTERN UPPER...AND
CIGS HAVE RISEN SHARPLY THERE. TOTAL CLEARING IS SEEN NORTH OF
WHITEFISH BAY. THIS DRIER AIR WILL MAKE FASTER PROGRESS DURING THE
REST OF THE DAY.

SO...PRECIP WILL END LATE THIS AFTERNOON (VERY EARLY THIS EVENING IN
THE FAR S/SE)...AND CLOUDS WILL FOLLOW SUIT OVER THE NEXT SEVERAL
HOURS. THIS WILL BE A BIT SLOWER THAN EARLIER PROGGED...BUT ALL
AREAS SHOULD BE MOSTLY CLEAR BY MIDNIGHT. SOME CIRRUS WILL WAFT IN
FROM THE WEST OVERNIGHT...AHEAD OF SHORTWAVE MOVING ESE FROM
NORTHERN MN. BUT IN GENERAL MOSTLY CLEAR WILL COVER.

PRESSURE GRADIENT WILL WEAKEN TONIGHT...AS LOW PRESSURE MOVES SE
FROM SOUTHERN LAKE HURON...AND HIGH PRESSURE BUILDS TOWARD
WI/WESTERN UPPER MI/LK SUPERIOR. WITH CLEARING SKIES...OUR PRESENT
SOMEWHAT GUSTY NW-N BREEZE WILL DIMINISH/DECOUPLE...ESPECIALLY
MIDNIGHT AND BEYOND. STILL...GUIDANCE MIN TEMPS LOOK A BIT TOO COOL
(UPPER 40S IN GRAYLING...WHERE THE CURRENT DEW POINT IS 65F). HAVE
TWEAKED THE CONSENSUS GUIDANCE MIN TEMP FORECAST UPWARDS 1-2F.

&&

.SHORT TERM...(WEDNESDAY THROUGH FRIDAY)
ISSUED AT 326 PM EDT TUE JUL 14 2015

HIGH IMPACT WEATHER POTENTIAL: NOTHING SIGNIFICANT.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: PATTERN SET TO GO THROUGH
SOME RATHER SIGNIFICANT CHANGES HEADING INTO THE END OF THE
WEEK...WITH CURRENT OVERHEAD TROUGHING GIVING WAY TO A MUCH MORE
ZONAL REGIME BY THURSDAY AND FRIDAY. DEEP TROUGHING DIVING INTO THE
CANADIAN ROCKIES WILL PROVIDE THE IMPETUS FOR SUCH CHANGES...FORCING
DOWNSTREAM HEIGHT RISES AND ALLOWING SOME LEGITIMATE SUMMER WARMTH
TO SPREAD INTO OUR AREA THIS WEEKEND.

PRIMARY FORECAST CONCERNS/CHALLENGES: TEMPERATURES TRENDS AND
ADDRESSING LATE WEEK SHOWER POTENTIAL.

DETAILS: QUIET AND MILD MIDWEEK PERIOD AS SURFACE HIGH PRESSURE
CENTERS ACROSS THE STATE WEDNESDAY. PLENTY OF SUN WILL HELP MODIFY
TEMPERATURES...BUT READINGS WILL STILL FALL JUST SHORT OF NORMAL
LEVELS FOR THIS TIME OF YEAR. DRY WEATHER CONTINUES FOR WEDNESDAY
NIGHT AND THURSDAY AS HIGH PRESSURE SLOWLY PIVOTS EAST...ALL-THE-
WHILE MAINTAINING CONTROL OF OUR WEATHER. RETURN FLOW WILL JUST BE
DEVELOPING THURSDAY...WITH HIGH LEVEL MOISTURE LIKELY RESULTING IN
SOME LATE DAY CIRRUS. LIGHT SOUTH FLOW AND SUN WILL HELP TACK ON A
COUPLE MORE DEGREES TO AFTERNOON TEMPERATURES.

MOISTURE ADVECTION RAMPS UP CONSIDERABLY HEADING INTO THURSDAY
NIGHT...SPURRED ALONG BY INTENSIFYING LOW LEVEL JET...ITSELF TIED TO
APPROACH OF FAST MOVING H5 VORT LOBE/SHORTWAVE AND UPPER JET STREAK.
PATTERN SUPPORTS POTENTIAL DEVELOPMENT OF AN UPSTREAM MCS...WITH
BUILDING DOWNSTREAM HEIGHTS FORCING MORE OF AN EAST PROPAGATION THAN
EXPERIENCED WITH THE LAST SEVERAL CONVECTIVE SYSTEMS. WITH THAT
SAID...DEFINITELY NOT CONVINCED ON JUST HOW MUCH OF AN IMPACT THIS
SYSTEM WILL HAVE ON OUR AREA...WITH STRONGEST INSTABILITY GRADIENT
LOOKING TO ALIGN ITSELF ACROSS SOUTHERN MICHIGAN. TIMING ALSO
REMAINS A SIGNIFICANT UNCERTAINTY...WITH SOME PROGS HOLDING OFF
ANY IMPACT UNTIL THE DAY FRIDAY. PLENTY OF CHANGES TO COME IN THIS
PERIOD FOR SURE...AND A SIMPLE CHANCE WORDING WITH LIMITED THUNDER
MENTION THURSDAY NIGHT AND FRIDAY WILL DEFINITELY WORK FOR NOW.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 326 PM EDT TUE JUL 14 2015

SEVERAL PRECIPITATION CHANCES CONTINUE THROUGHOUT THE EXTENDED...
ALTHOUGH THE START OF THE PERIOD IS EXPECTED TO BE DRY AS FRIDAY'S
WAVE CONTINUES TO EXIT OFF TO THE EAST EARLY FRIDAY NIGHT. A
CONSENSUS OF GLOBAL MODEL GUIDANCE SUGGESTS SATURDAY WILL REMAIN DRY
AS NRN MICHIGAN LIES BETWEEN WEAK UPPER LEVEL SHORTWAVES WITH
SURFACE HIGH PRESSURE OVERHEAD. THE NEXT SYSTEM APPROACHES FROM THE
WEST LATE SATURDAY NIGHT/SUNDAY BRINGING THE THREAT FOR SHOWERS AND
PERHAPS A FEW THUNDERSTORMS. TO BEGIN NEXT WORK WEEK...BOTH MONDAY
AND TUESDAY COULD FEATURE PERIODIC SHOWER CHANCES AS SEVERAL RIPPLES
MEANDER THROUGH RENEWED UPPER LEVEL TROUGHING ACROSS THE EASTERN
HALF OF THE CONUS.

MUCH OF THE PERIOD LOOKS TO REMAIN ON THE WARM SIDE...WITH HIGHS IN
THE MIDDLE 80S BOTH SATURDAY AND SUNDAY BEFORE COOLING SLIGHTLY TO
NEAR NORMAL (RIGHT AROUND 80 DEGREES FOR THE THIRD WEEK OF JULY)
READINGS FOR MONDAY AND TUESDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 700 PM EDT TUE JUL 14 2015

VFR CONDITIONS ARE EXPECTED TO RETURN TO ALL NRN LWR MICHIGAN TAF
SITES THIS EVENING AS RESIDUAL LOW CLOUDS QUICKLY DISSIPATE WITH
LOSS OF DIURNAL INSTABILTY...AND AS STRONG HIGH PRESSURE AND
DRIER LOW LEVEL AIR BUILD INTO THE REGION. GUSTY NORTHERLY WINDS
WILL DIMINISH TO LESS THAN 10 KTS AROUND SUNSET. WEAK SYNOPTIC
FLOW WILL LEND TO LAKE BREEZE DEVELOPMENT ON WEDNESDAY.

&&

.MARINE...
ISSUED AT 326 PM EDT TUE JUL 14 2015

NORTHERLY BREEZES WILL DIMINISH THIS EVENING...AS LOW PRESSURE
MOVES SE AWAY FROM LAKE HURON...AND HIGH PRESSURE BUILDS TO OUR
WEST. THIS HIGH WILL SETTLE OVERHEAD WEDNESDAY...WITH LIGHT WINDS
AND LAKE BREEZES. SOUTHERLY BREEZES WILL INCREASE WED NIGHT/
THURSDAY...ESPECIALLY ON LAKE MI AND AROUND EASTERN UPPER...AS THE
HIGH MOVES EAST.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...MLR
NEAR TERM...JAZ
SHORT TERM...MSB
LONG TERM...GILLEN
AVIATION...MLR
MARINE...JAZ
Hazardous weather outlook, Jul 14, 3:21 PM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
321 PM EDT TUE JUL 14 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-151200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
321 PM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE VARIOUS CHANCES FOR THUNDERSTORMS THURSDAY
NIGHT THROUGH MONDAY...AS WARMER AND MUGGY AIR MOVE BACK INTO THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

WEATHER.GOV/GAYLORD

MSB

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.